High mortality due to accidental salinomycin intoxication in sheep

2Citations
Citations of this article
5Readers
Mendeley users who have this article in their library.

Abstract

In February 2012, 100% mortality was reported in a herd with 79 local sheep that were kept around of Abhar, Northwest of Iran. The ration for adult sheep was daily mixed (40 kg straw, 25 kg wheat and 2 kg Vit-C premix) and accidentally 1 500 g of salinomycin (Salinomycin 12% Premix; Aras Bazar Laboratories, Iran) had been added to the ration (22388 mg/kg = 22388 ppm) and overnight was fed to herd. At the morning, 78 sheep were founded dead and one of them showed convulsive seizures. Postmortem examination revealed pulmonary congestion and edema, hemorrhages in abomasum, large pale kidney and white streak lines in myocardium. Main histopathologic lesions were extensive subepicardial and intercardiomyofibers hemorrhages, extensive cardiomyolysis and myocarditis in heart, severe hyperemia and extensive acute tubular necrosis (ATN) in kidneys and focal necrosis and retention of bile cholangitis in the liver. In this study, on the basis of the history, observation of the ionophore remnant in the ration, clinical signs, gross and histopathological findings, acute salinomycin intoxication is definitely diagnosed.

Cite

CITATION STYLE

APA

Ashrafihelan, J., Eisapour, H., Erfani, A. M., Kalantary, A. A., Amoli, J. S., & Mozafari, M. (2014). High mortality due to accidental salinomycin intoxication in sheep. Interdisciplinary Toxicology, 7(3), 173–176. https://doi.org/10.2478/intox-2014-0024

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free